MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Break (1069); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, balloon detachment, and shaft break occurred.The target lesion was located in the mildly tortuous and moderately calcified left anterior descending artery.A 3.50mm x 8mm nc emerge balloon catheter was advanced for dilation.However, the balloon ruptured after inflation and came off the rail system.It was also noted that the shaft fractured.The physician removed the balloon intact via a gooseneck snare.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There was blood present in the manifold.There were numerous severe kinks to the hypotube and shaft.There was blood and contrast in the inflation lumen.At 135cm from the strain relief, there was an inflation lumen separation.The edges were jagged and visibly bunched and accordioned indicating the lumen could have burst or damage occurred while device was removed.At 136cm-137.3cm from the strain relief the guidewire lumen was stretched down, and blood was present.At 137.3cm from the strain relief the guidewire lumen was separated.The separated ends were jagged indicating the device was torn.The total length of the distal portion of the separation is 5.7cm, which includes both markerbands, balloon and tip of the device.The balloon had contrast and blood present.The balloon was bunched, accordioned, and the distal portion of the balloon was prolapsed.The damage to the device was too severe to confirm if the balloon burst.The tip of the device was also damaged.The balloon and device damage were too severe to functionally test for a burst in the balloon.The balloon was also still attached to the shaft and tip of the device indicating detachment of the balloon did not occur.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12625017
Report Number2134265-2021-12556
Device Sequence Number11119744
Product Code LOX
UDI-Device Identifier08714729846284
UDI-Public08714729846284
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0027800981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown